MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. MEDICAL CONTROL UNIT FOR ENDOSURGERY; SYSTEM INTEGRATION

SHIRAKAWA OLYMPUS CO., LTD. MEDICAL CONTROL UNIT FOR ENDOSURGERY; SYSTEM INTEGRATION
Model Number UCES-4
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that, during an unspecified procedure, the intended program could not be controlled with the subject device.The user restarted the system which resulted in the monitors remaining dark and an interface error message appearing on the screen of the non-olympus high frequency device.The cabling was checked and the system was restarted again.The wall monitor remained dark and a disc error message appeared on the monitor of the extra arm.After another restart, the extra monitor remained dark and the image on the wall monitor appeared as expected.The procedure was completed by setting the examination manually on the non-olympus device.There was no effect on the patient due to the event.
 
Additional Manufacturer Narrative
The suspect device has not been received at olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and because the subject device was not returned, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported that the event occurred prior to an unspecified procedure.

Brand Name
MEDICAL CONTROL UNIT FOR ENDOSURGERY
Common Device Name
SYSTEM INTEGRATION
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15503202
Report Number3002808148-2022-02554
Device Sequence Number5212602
Product Code GCJ
UDI-Device Identifier04953170391767
UDI-Public04953170391767
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCES-4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown